Alert archive / New Mexico / High Wind Warnings in 2024
High Wind Warning 27, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Nov 24, 2024, 7:09 AM MST for Eddy County, New Mexico; Culberson County, Texas. It was in force for 10 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 24, 2024, 7:09 AM MST (14:09 UTC)
- Expired
- Nov 24, 2024, 5:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Culberson County, TX
The radar
The Holloman AFB radar (KHDX), 203 km from the middle of the area, began a volume at 14:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 24, 9:38 AM MST | NON-TSTM WND GST 63 | 3 Nnw Pine Springs, TX | Mesonet station GDBT2 The Bowl. |
| Nov 24, 9:42 AM MST | NON-TSTM WND GST 67 | Pine Springs, TX | Mesonet station 60 Pine Springs GMNP. |
| Nov 24, 9:52 AM MST | NON-TSTM WND GST 60 | 1 Ene Pine Springs, TX | Mesonet station PSGT2 Pinery. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 2.2 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3099 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
452 WWUS74 KMAF 241409 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 709 AM MST Sun Nov 24 2024 NMZ027-TXZ270-271-242215- /O.NEW.KMAF.HW.W.0027.241124T1409Z-241125T0000Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains National Park, and Pine Springs 709 AM MST Sun Nov 24 2024 /809 AM CST Sun Nov 24 2024/ ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON... * WHAT...West winds 35 to 45 mph with gusts up to 60 mph. * WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico. * WHEN...Until 5 PM MST /6 PM CST/ this afternoon. * IMPACTS...Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas. People driving high-profile vehicles should strongly consider postponing travel in these areas until the winds subside. Delay travel through Guadalupe Pass or find another route, if possible. Use caution if flying low near the mountains as severe turbulence is possible. && $$ 21/CLL
2 follow-up statements
573 WWUS74 KMAF 242054 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 154 PM MST Sun Nov 24 2024 NMZ027-TXZ270-271-250000- /O.CON.KMAF.HW.W.0027.000000T0000Z-241125T0000Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains National Park, and Pine Springs 154 PM MST Sun Nov 24 2024 /254 PM CST Sun Nov 24 2024/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico. * WHEN...Until 5 PM MST /6 PM CST/ this afternoon. * IMPACTS...Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas. People driving high-profile vehicles should strongly consider postponing travel in these areas until the winds subside. Delay travel through Guadalupe Pass or find another route, if possible. Use caution if flying low near the mountains as severe turbulence is possible. && $$
676 WWUS74 KMAF 242351 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 451 PM MST Sun Nov 24 2024 NMZ027-TXZ270-271-250100- /O.EXP.KMAF.HW.W.0027.000000T0000Z-241125T0000Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains National Park, and Pine Springs 451 PM MST Sun Nov 24 2024 /551 PM CST Sun Nov 24 2024/ ...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST /6 PM CST/ THIS AFTERNOON... westerly winds have gradually decreased over the Guadalupe Mountains late this afternoon and are no longer gusting over 60 mph. Winds will still be breezy from the west at 30 to 40 mph with a few gusts around 50 mph through the evening. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Nov 24, 4:19 AM MST, 2 hours 50 minutes earlier. Its key messages:
- Updated at 513 AM CST Sun Nov 24 2024
- Very warm temperatures between 15 to 20 degrees above normal Sunday afternoon
- A cold front is expected on Monday, with a stronger cold front expected on Thursday
- There is high (70-90%) confidence in below normal temperatures across much of the region for the Thanksgiving holiday and Black Friday.
Area forecast discussion, Nov 24, 4:19 AM MST, 2 hours 50 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 519 AM CST Sun Nov 24 2024 ...New AVIATION... .KEY MESSAGES... Updated at 513 AM CST Sun Nov 24 2024 - Very warm temperatures between 15 to 20 degrees above normal Sunday afternoon - A cold front is expected on Monday, with a stronger cold front expected on Thursday - There is high (70-90%) confidence in below normal temperatures across much of the region for the Thanksgiving holiday and Black Friday. && .SHORT TERM... (Today through Monday afternoon) Issued at 217 AM CST Sun Nov 24 2024 It is shaping up to be a very warm end to the weekend. Modest moisture return this morning is keeping temperatures relatively mild as many remain well into the 40s and 50s by sunrise. This warm weather continues into this afternoon as a passing weather system to our north causes breezy southwesterly winds across the region. These warm, downsloping winds combined with mostly sunny skies push temperatures nearly 20 degrees above normal. Most locations see 80s return with upper 70s elsewhere. With a very warm afternoon, another mild night can be expected. Temperatures in the 50s are going to be common to start the week during Monday morning. Change will be on the horizon by Monday afternoon. As the passing weather system continues to lift to the northeast, a cold front sinks south through the region behind it. By the middle of the afternoon this cold front should be near the Pecos River Valley. Areas to the north of the front across much of the Permian Basin see cooler temperatures in the 60s and even some 50s. Ahead of the front, warm temperatures hold on for one more day, with 70s and even 80s continuing for now. -Chehak && .LONG TERM... (Monday night through Saturday) Issued at 217 AM CST Sun Nov 24 2024 The remainder of the cooler weather settles into the region to start the long-term forecast period. While everyone should remain above freezing, temperatures in the 30s and low 40s are going to be a common sight to start the day on Tuesday. By the afternoon, sunny skies allow for a good warm-up back to near normal temperatures in the mid 60s and low 70s. Our next weather system begins to approach the southern Great Plains by the middle of the week. Strengthening southwesterly winds make a return early on Wednesday resulting in a mild start to the day. Temperatures will then continue to warm quickly through the afternoon. Widespread gusty southwest winds and plentiful sunshine result in temperatures 15 to 20 degrees above normal once again. Thankfully, this is going to be short-lived as it was earlier in the week. As another weather system passes and lifts northeast from the region, another cold front sags south through the area. There is high (70-90%) confidence in below normal temperatures making an appearance for the Thanksgiving holiday as afternoon temperatures remain in the 50s and low 60s for many. This may similarly result in near freezing temperatures across a bulk of the region on Black Friday with below normal temperatures continuing into Friday afternoon. A gradual warming trend then takes over into the following weekend. With both weather systems remaining well to the north of the region, zero rain chances continue for our area. -Chehak && .AVIATION... (12Z TAFS) Issued at 513 AM CST Sun Nov 24 2024 VFR conditions remain across the region and will continue into Monday. Lights winds will gradually become southwesterly at all terminals through the remainder of the morning. Breezy southwest winds with low-end gusts develop this afternoon for all terminals. Winds remain southwesterly but weaken around sunset this evening with the loss of daytime mixing. -Chehak && .PRELIMINARY POINT TEMPS/POPS... Big Spring 82 50 61 33 / 0 0 0 0 Carlsbad 80 52 69 38 / 0 0 0 0 Dryden 81 51 82 42 / 0 0 0 0 Fort Stockton 87 56 76 39 / 0 0 0 0 Guadalupe Pass 70 51 65 40 / 0 0 0 0 Hobbs 78 48 63 34 / 0 0 0 0 Marfa 78 46 73 39 / 0 0 0 0 Midland Intl Airport 82 52 65 35 / 0 0 0 0 Odessa 81 53 65 36 / 0 0 0 0 Wink 83 48 70 34 / 0 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...91 LONG TERM....91 AVIATION...91
Nearby
High Wind Warnings in New Mexico, 2024High Wind Warnings in Texas, 2024Every high wind warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.